Alert archive / Colorado / Flash Flood Warnings in 2013
Flash Flood Warning 87, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Sep 15, 2013, 12:32 PM MDT for Adams County, Arapahoe County, Denver County, Colorado. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2013, 12:32 PM MDT (18:32 UTC)
- Expired
- Sep 15, 2013, 4:30 PM MDT
- In force
- 4 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, CO, Arapahoe County, CO, Denver County, CO
The radar
The Denver radar (KFTG), 24 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 6.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
810 WGUS55 KBOU 151832 FFWBOU COC001-005-031-152230- /O.NEW.KBOU.FF.W.0087.130915T1832Z-130915T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 1232 PM MDT SUN SEP 15 2013 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO... WESTERN ADAMS COUNTY IN NORTHEAST COLORADO... EASTERN DENVER COUNTY IN NORTHEAST COLORADO... * UNTIL 430 PM MDT * AT 1225 PM MDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED THAT MODERATE TO HEAVY RAIN WAS DEVELOPING OVER THE AURORA AREA. THE ADDITIONAL RAIN FALLING ON SATURATED GROUND IS GOING TO CAUSE URBAN AND STREET FLOODING TO DEVELOP IN AURORA AND EASTERN DENVER. CREEKS AND STREAMS IN AURORA WILL RAPIDLY RISE AS THE RAIN CONTINUES. PARKS AND RETENTION PONDS WILL ALSO FILL...IF THEY ARE NOT FULL ALREADY. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... DENVER...WESTERN AURORA...CENTENNIAL...COMMERCE CITY...BRIGHTON... GREENWOOD VILLAGE...SOUTHWESTERN DENVER INTERNATIONAL AIRPORT AND BUCKLEY AFB. ADDITIONAL RAINFALL AMOUNTS UP TO AN INCH AND A HALF ARE POSSIBLE BY 130 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. SAND CREEK...TOLL GATE CREEK AND EAST TOLL GATE CREEK WILL BE ESPECIALLY SUSCEPTIBLE TO RAPIDLY RISING WATERS. CHERRY CREEK THROUGH SOUTHEAST DENVER MAY ALSO RISE. STAY AWAY FROM CREEKS...DITCHES AND OTHER WATERWAYS OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME UNSTABLE AND UNSAFE AFTER THE DAYS OF HEAVY RAIN WE HAVE EXPERIENCED THIS PAST WEEK. && LAT...LON 3998 10481 3957 10467 3957 10493 3987 10493 $$ DANKERS
2 follow-up statements
623 WGUS75 KBOU 151957 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 157 PM MDT SUN SEP 15 2013 COC001-005-031-152230- /O.CON.KBOU.FF.W.0087.000000T0000Z-130915T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ARAPAHOE CO-ADAMS CO-DENVER CO- 157 PM MDT SUN SEP 15 2013 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR WESTERN ARAPAHOE...WESTERN ADAMS AND SOUTHERN DENVER COUNTIES... AT 147 PM MDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED THAT MODERATE TO HEAVY RAIN WAS BEGINNING TO MOVE TO THE NORTH AND EAST OF AURORA. HOWEVER...BETWEEN THREE-QUARTER AND ONE AND A HALF INCHES OF RAIN HAS FALLEN SINCE 11 AM. URBAN FLOODING AND FLASH FLOODING ARE EXPECTED TO CONTINUE ACROSS THE AURORA AREA THROUGH THIS AFTERNOON. CREEKS...STREAMS AND DITCHES WILL CONTINUE TO RUN HIGH THROUGH THIS AFTERNOON. PARKS AND RETENTION PONDS WILL ALSO BE FULL. ROADWAYS MAY ALSO BE UNDERWATER IN INTERSECTIONS...UNDERPASSES AND OTHER LOW-LYING AREAS. RESIDENTS SHOULD STAY AWAY FROM FAST-MOVING WATERS. CREEK BANKS MAY BE UNSTABLE DUE TO THE WATER-LOGGED SOIL CONDITIONS. TRAVEL IS ALSO DISCOURAGED. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... DENVER...WESTERN AURORA...CENTENNIAL...COMMERCE CITY...BRIGHTON... GREENWOOD VILLAGE...SOUTHWESTERN DENVER INTERNATIONAL AIRPORT AND BUCKLEY AFB. ADDITIONAL RAINFALL AMOUNTS UP TO ONE-HALF INCH ARE POSSIBLE THROUGH 3 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3998 10481 3957 10467 3957 10493 3987 10493 $$ DANKERS
142 WGUS75 KBOU 152137 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 337 PM MDT SUN SEP 15 2013 COC001-005-031-152137- /O.CAN.KBOU.FF.W.0087.000000T0000Z-130915T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ARAPAHOE CO-ADAMS CO-DENVER CO- 337 PM MDT SUN SEP 15 2013 ...THE FLASH FLOOD WARNING FOR WESTERN ARAPAHOE...WESTERN ADAMS AND SOUTHERN DENVER COUNTIES IS CANCELLED... THE MODERATE TO HEAVY RAIN OVER AURORA...COMMERCE CITY AND NORTHWESTERN ADAMS COUNTY HAS COME TO AN END. MOST OF AURORA RECEIVED BETWEEN THREE-QUARTERS AND ONE-AND-A-HALF INCHES OF RAIN BETWEEN 11 AM AND 3 PM. CREEKS AND STREAMS AROUND AURORA EXPERIENCED RISES...BUT NOT AS EXTREME AS SATURDAY AFTERNOON. NOW THAT THE RAIN HAS ENDED...WATER LEVELS WILL BEGIN TO SLOWLY RECEDE. RESIDENTS SHOULD CONTINUE TO BE CAUTIOUS NEAR HIGH FLOWING STREAMS AND STAY AWAY FROM THE BANKS. GROUND NEAR CREEKS AND STREAMS MAY BE UNSTABLE BECAUSE OF THE RECENT HEAVY RAINS. SOME ROADS...INTERSECTIONS AND UNDERPASSES MAY REMAIN UNDER WATER. MOTORISTS SHOULD HEED ANY ROAD CLOSURES AND NOT DRIVE ON WATER COVERED ROADWAYS. IF A ROAD CLOSURE IS ENCOUNTERED...FIND ANOTHER ROUTE. LAT...LON 3998 10481 3957 10467 3957 10493 3987 10493 $$ DANKERS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 12:06 PM MDT, 26 minutes earlier.
Area forecast discussion, Sep 15, 12:06 PM MDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1206 PM MDT SUN SEP 15 2013 .UPDATE... && .SHORT TERM...VERY HEAVY RAIN HAS DEVELOPED OVER THE FOOTHILLS AND ADJACENT PLAINS OVER THE PAST SEVERAL HOURS. RAINFALL RATES ARE EVEN HIGHER THAN EXPECTED WITH RATES NOW EXCEEDING ONE INCH IN LESS THAN AN HOUR OVER NORTHERN PORTIONS OF THE DENVER AREA...INCLUDING BROOMFIELD...ADAMS...AND JEFFERSON COUNTIES. EXPECT THESE CONDITIONS TO CONTINUE FOR THE REST OF THE AFTERNOON. AGAIN ANOTHER VERY DANGEROUS SITUATION WITH MULTIPLE FLASH FLOOD AND FLOOD WARNINGS ONGOING FOR THE AREA. RAIN IS MORE SCATTERED IN COVERAGE FURTHER EAST ON THE PLAINS SO EXPECTING A LOWER IMPACT OF THE CURRENT RAINFALL SITUATION. .HYDROLOGY...CURRENT FLASH FLOOD WARNINGS OUT FOR FIRE BURN AREAS AND OTHER LOCATIONS RECEIVING VERY HEAVY RAIN. HIGHER RAINFALL RATES HAVE AGAIN DEVELOPED WITH RATES OF ONE INCH IN 30 MINUTES OR LESS IN THE HEAVIEST RAIN. DANGEROUS SITUATION DEVELOPING WITH POTENTIAL FOR ENHANCED FLOODING AND CONTINUES RIVER AND STREAM RISES EXPECTED. ONGOING AREAL FLOOD WARNINGS AND RIVER FLOOD WARNINGS FOR MUCH OF THE AREA NORTH AND NORTHEAST OF DENVER. && .PREV DISCUSSION... /ISSUED 925 AM MDT SUN SEP 15 2013/ UPDATE... SHORT TERM...RAIN SHOWERS HAVE BEEN RAPIDLY DEVELOPING OVER THE FOOTHILLS AND PLAINS DURING THE PAST SEVERAL HOURS. PLATTEVILLE PROFILER SHOWING WEAK UPSLOPE FLOW FROM THE NORTHEAST HAS BEEN DEEPENING OVER THE PAST SEVERAL HOURS TO MOUNTAIN TOP LEVEL. THE WEAK FRONTAL BOUNDARY IS FINALLY BEGINNING TO PUSH SOUTH AND SOUTHWEST AND JUST MOVING INTO THE FRONT RANGE AREA. FORECASTS LOOK IN GOOD SHAPE FOR NOW. && .AVIATION...CEILINGS LOWERING AND WILL CONTINUE TO LOWER FROM THE NORTH TO IFR CONDITIONS IN THE NEXT FEW HOURS AS RAIN BEGINS TO SPREAD ACROSS THE AREA FROM THE NORTH AND NORTHEAST. RAINFALL SHOULD BE DIMINISHING THIS EVENING WITH IMPROVING CONDITIONS. POSSIBLE FOG LATER TONIGHT. .HYDROLOGY...RAIN DEVELOPING AND WILL BECOME MORE WIDESPREAD BY LATER THIS MORNING OVER THE ENTIRE AREA...WITH HIGHER COVERAGE OVER THE FOOTHILLS AND ADJACENT PLAINS. CURRENT RAINFALL OVER LARIMER COUNTY GAUGES SHOWING RAINFALL RATES GENERALLY FROM .20 TO .50 OF AN INCH PER HOUR WITH THE HEAVIER SHOWERS. JUST ISSUED AN AREAL FLOOD WARNING FOR MUCH OF THE FRONT RANGE FOOTHILLS...AND ADJACENT PLAINS AND STRETCHING NORTHEAST TO COVER AREAS ALONG THE SOUTH PLATTE UP THROUGH JULESBURG AND AREAS ALONG THE CACHE LA POUDRE. STILL COULD SEE 1 TO 2 INCHES OF ADDITIONAL RAINFALL THROUGH THIS EVENING ESPECIALLY IN THE FOOTHILLS. .PREV DISCUSSION... /ISSUED 338 AM MDT SUN SEP 15 2013/ SHORT TERM...REMNANTS OF WK UPPER LEVEL TROUGH WILL SHEAR ACROSS THE AREA THRU TONIGHT WITH SOME MINOR MID LVL ASCENT. MEANWHILE LOW LVL WINDS ARE CURRENTLY NLY ALONG THE FNT RANGE BUT ARE FCST TO BECOME MORE NELY LATER THIS MORNING INTO THE AFTN HOURS BEHIND A COOL FNT. THIS SHOULD ALLOW FOR INCREASING PCPN IN THE NRN FOOTHILLS AND MTNS EAST OF THE DIVIDE THIS MORNING WHICH WILL SPREAD SOUTHWARD THRU THE DAY. AT THIS TIME HIGHEST PCPN AMOUNTS SHOULD FOCUS IN AND NR THE FOOTHILLS AND IN THE MTNS EAST OF THE DIVIDE. THE GFS AND HRRR SHOW POTENTIAL RAINFALL AMOUNTS RANGING FROM 1 TO 2 INCHES OVER THE HIGHER TERRAIN WHILE THE ECMWF KEEPS THE HEAVIER AMOUNTS FOCUSED EAST OF THE HIGHER TERRAIN OVER THE FRONT RANGE URBAN CORRIDOR THRU THIS AFTN. AT THIS POINT WILL KEEP THE HEAVIER AMOUNTS OVER THE HIGHER TERRAIN. MEANWHILE WITH CONSIDERABLE CLOUD COVER THERE WILL BE LIMITED INSTABILITY SO THE PCPN WILL BE MORE OF A STRATIFORM EVENT WITH RAINFALL RATES MAINLY AROUND ONE QUARTER INCH PER HOUR. WILL KEEP FFA IN PLACE HOWEVER BIGGWST CONCERNS WOULD BE CONSIDERABLE AMOUNT OF ROCK AND MUD SLIDE ACTIVITY DUE TO EXTREMELY SATURATED GROUND. HIGH THIS AFTERNOON OVER NERN CO MAY NOT GET MUCH ABV 60 EXCEPT OVER THE FAR NERN CORNER WHERE HIGHS MAY GET CLOSE TO 70. FOR TONIGHT THERE WILL BE SOME LINGERING RAIN THEU EVENING WHICH WILL GRADUALLY END FM NORTH TO SOUTH OVERNIGHT. TEMPS MAY BE COLD ENOUGH FOR SOME SNOW OVER THE HIGHER MTNS ABV 11000 FT BEFORE PCPN ENDS. LONG TERM...MODELS SHOW THE WEAK UPPER TROUGH TO MOVE ACROSS THE FORECAST AREA ON MONDAY...THEN UPPER RIDGING IS PROGGED INTO TUESDAY AFTERNOON. SOUTHWESTERLY FLOW ALOFT MOVES IN TUESDAY NIGHT...WITH AN UPPER TROUGH GETTING INTO THE NORTHERN GREAT BASIN BY 12Z WEDNESDAY. THE QG VERTICAL VELOCITY FIELDS SHOW BENIGN SYNOPTIC SCALE ENERGY OVER THE CWA MONDAY THROUGH TUESDAY NIGHT. THE BOUNDARY LAYER PRESSURE AND WIND FIELDS SHOW SOUTHEASTERLIES OVER THE PLAINS ON MONDAY...THEN NORMAL DIURNAL PATTERNS KICK IN MONDAY NIGHT INTO TUESDAY. LOW LEVEL TROUGHING AND DOWNSLOPING ARE BOTH PROGGED LATER TUESDAY INTO TUESDAY NIGHT. CONCERNING MOISTURE ..MONDAY DRIES OUT SOMEWHAT...WITH FURTHER DRYING ON TUESDAY. PRECIPITABLE WATER VALUES ARE IN THE 0.75-0.85 INCH RANGE OVER THE WESTERN PLAINS MONDAY...DRYING INTO THE 0.50 TO 0.75 INCH RANGE BY LATER TUESDAY. VALUES ARE HIGHER OVER THE EASTERN PLAINS ON MONDAY...BUT DRY TO SIMILAR VALUES BY LATER TUESDAY. THE BOUNDARY LAYER DEW POINTS ARE PROGGED IN THE LOWER TO MID 50S F OVER THE PLAINS MONDAY INTO TUESDAY MONRING...THEN THEY DECREASE INTO THE 40S TO LOWER 50S F LATER TUESDAY AND TUESDAY NIGHT. VALUES ARE IN THE MID 30S TO MID 40S OVER THE MOUNTAINS ALL FOUR PERIODS. THERE IS SOME CAPE AROUND BOTH LATE DAY MONDAY AND LATE DAY TUESDAY... BUT NOTHING SIGNIFICANT. THE QPF FIELDS HAVE LIMITED MEASURABLE RAINFALL AMOUNTS MONDAY...NOTHING MONDAY NIGHT OR TUESDAY MONRING ..THEN A TAD LATE DAY TUESDAY IN THE MOUNTAINS. SO FOR POPS... 20-40%S IN THE MOUNTAINS LATE DAY MONDAY AND LATE DAY TUESDAY. FOR THE PLAINS...10-20%S LATE DAY MONDAY...NONE TUESDAY. FOR TEMPERATURES...MONDAY'S HIGHS ARE 3-7 C WARMER THAN TODAY'S. TUESDAY'S HIGHS ARE 1-4 C WARMER THAN MONDAY'S. FOR THE LATER DAYS ..WEDNESDAY THROUGH SATURDAY...MODELS BRING AN UPPER TROUGH ACROSS THE CWA WEDNESDAY AFTERNOON INTO EARLY THURSDAY...ALONG WITH AN ACCOMPANYING COLD FRONT. AFTER THAT...UPPER RIDGING MOVES IN THROUGH SATURDAY. MOISTURE IS LIMITED AND TEMPERATURES ARE ABOVE SEASONAL NORMALS. AVIATION...CEILINGS SHOULD GRADUALLY DROP INTO THE IFR CATEGORY LATER THIS MORNING WITH AREAS OF RAIN DEVELOPING. THIS ACTIVITY WILL CONTINUE THRU THE AFTN BEFORE ENDING DURING THE EVENING HOURS. OVERNIGHT LOW CEILINGS AND SOME FOG WILL BE POSSIBLE THRU MON MORNING. HYDROLOGY...WILL CONTINUE WITH THE FLASH FLOOD WATCH THROUGH 6 PM THIS EVENING. AREAS OF RAIN WILL INCREASE THROUGH THE MORNING HOURS AND CONTINUE THROUGH THE AFTERNOON IN THE MOUNTAINS AND FOOTHILLS AND ALONG THE FRONT RANGE URBAN CORRIDER. RAINFALL AMOUNTS OVER THE HIGHER TERRAIN THROUGH 6 PM MAY RANGE FROM 1 TO 2 INCHES WITH ONE HALF INCH TO ONE INCH AT LOWER ELEVATIONS. COULD SEE A FEW LOCALIZED AREAS OF FLASH FLOODING HOWEVER BIGGEST CONCERN WILL BE AN INCREASE IN ROCK AND MUD SLIDES IN THE FOOTHILLS AND MOUNTAINS DUE TO EXTREMELY SATURATED GROUND. && .BOU WATCHES/WARNINGS/ADVISORIES... .RIVER FLOOD WARNINGS CONTINUE ALONG THE CACHE LA POUDRE...BIG THOMPSON...AND SOUTH PLATTE RIVER OUT THROUGH JULESBURG. .AREAL FLOOD WARNINGS UNTIL 9 PM THIS EVENING FOR COZ035..036.. 038>041..043>045..048>50. .FLASH FLOOD WATCH UNTIL 6 PM MDT THIS EVENING FOR COZ033>036- 038>041-043. && SHORT TERM...ENTREKIN LONG TERM....RJK
Hazardous weather outlook, Sep 15, 10:17 AM MDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1017 AM MDT SUN SEP 15 2013 COZ030>051-161630- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1017 AM MDT SUN SEP 15 2013 ...VARIOUS RIVER AND AREAL FLOOD WARNINGS ON-GOING ALONG THE BIG THOMPSON...SOUTH PLATTE...AND CACHE LA POUDRE RIVERS... ...FLASH FLOOD WATCH UNTIL 6 PM FOR THE MOUNTAINS...FRONT RANGE FOOTHILLS AND ADJACENT PLAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT RAIN WILL CONTINUE TO INCREASE THIS MORNING IN THE MOUNTAINS AND IN AND NEAR THE FOOTHILLS AND WILL CONTINUE THROUGH THIS EVENING. ADDITIONAL RAINFALL AMOUNTS THROUGH EARLY THIS EVENING WILL RANGE FROM 1 TO 2 INCHES IN THE MOUNTAINS AND FOOTHILLS WITH ONE HALF TO ONE INCH OVER PORTIONS OF THE FRONT RANGE URBAN CORRIDOR. RAINFALL RATES WILL RANGE FROM .25 TO .50 OF AN INCH IN ONE HOUR OR LESS WITH THE HEAVIER SHOWERS. WITH THE EXTREMELY SATURATED GROUND A FEW AREAS OF FLASH FLOODING COULD OCCUR BY THIS AFTERNOON...ESPECIALLY IN THE BURN AREAS. IN ADDITION MUD AND ROCK SLIDE ACTIVITY MAY INCREASE IN THE MOUNTAINS AND FOOTHILLS DUE TO THE ADDITIONAL RAINFALL. BY TONIGHT THE SHOWERS WILL LINGER IN THE EVENING HOURS BUT SHOULD GRADUALLY END FROM NORTH TO SOUTH AFTER MIDNIGHT. SOME SNOW MAY OCCUR ABOVE 11000 FEET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS MONDAY...WITH A SLIGHT CHANCE OVER THE PLAINS. THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS TUESDAY THROUGH THURSDAY...BUT DRY OVER THE PLAINS. FRIDAY AND SATURDAY LOOK DRY OVER ALL THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER REPORTS OF HEAVY RAINFALL AND FLASH FLOODING WOULD BE APPRECIATED.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 6:44 PM MDT | Special Weather Statement | BOU | Washington | 46 min |
| Sep 14, 6:58 PM MDT | River Flood Warning | BOU | Douglas | 83 min |
| Sep 14, 7:00 PM MDT | Flash Flood Warning | BOU | Adams, Denver | 3 hr |
| Sep 14, 7:47 PM MDT | Flash Flood Warning | BOU | Logan, Morgan, Weld | 3 hr |
| Sep 14, 10:45 PM MDT | Areal Flood Advisory | BOU | Logan, Phillips, Sedgwick | 3 hr |
| Sep 14, 11:46 PM MDT | Areal Flood Advisory | BOU | Phillips | 3 hr |
| Sep 15, 9:10 AM MDT | Areal Flood Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 9 more | 12 hr |
| Sep 15, 9:52 AM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Sep 15, 10:41 AM MDT | Flash Flood Warning | BOU | Boulder | 3 hr |
| Sep 15, 11:50 AM MDT | Flash Flood Warning | BOU | Adams, Boulder, Broomfield, Weld | 4 hr |
| Sep 15, 12:08 PM MDT | Areal Flood Warning | BOU | Douglas, Elbert, Jefferson | 9 hr |
Nearby
Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.